Skip navigation

Tag Archives: meds

There’s been a long delay in my blogging again, mainly caused by the swinging of moods, a merry-go-round of meds and the general see-sawing of life. As you can see I’m in the kiddies’ playground at the moment — some fun, some falling over in tears and a lot of stupid immaturity (at 55!). Read More »

The New Year is here; 2012 has landed. I never make New Year resolutions but I always have a wish for the year ahead and this year I want to have the stablest year I’ve had for a very long time. Wouldn’t that be wonderful!
The constant cycling I was having has been replaced by depression and anxiety. An increase in Lamictal and Zyprexa helped to stop the jumping from one mood to another that I was having each day but hasn’t balanced me. I just wish my mood would become neutral. No matter what I do to distract myself or to increase my wellbeing, ie keeping busy, getting enough sleep and exercise, eating healthily, the depression just sits there like a log in a swamp. I keep trying to lift my mood and to avoid bad thoughts yet I lie in bed at night thinking of suicide and hoping I don’t wake in the morning. Oh God how bloody dismal! I have no idea where this post is going but I hope I’m not going to have you click exit because of my boring gloominess. Read More »

The week from hell!

My psych decided to risk the fact that Valdoxan might flip me into mania and gave me a sample pack to take for a week. He did a lot of further research before taking this step and, based on all the literature plus information from the pharmaceutical company, came to the conclusion that the risk of switching was minimal. I was happy to give it a go because it seemed like the pharmaceutical lifeline I’ve been looking for, so I grabbed the sample pack like my life depended on it and hoped, really hoped that it would kick me out of depression into the realms of normality again. Read More »

My psych has researched the possibility of prescribing Valdoxan, including speaking to the drug company. It seems that, like other medications, it could well make me switch into mania. How annoying and disappointing. However, he wants a second opinion and I’m seeing a colleague of his at the end of August. I really do not want to take anything that will bring on mania, particularly after my recent experience of being scheduled during an episode of mania. Don’t ever want to go through that again!! Read More »

I’m now taking 200mg Pristiq daily and have had slight improvements followed by crushing downs. My pdoc says that it is more helpful to look at my mood as a trend on a graph rather than focus on the daily changes. Obviously what I want is an upwards trend, a graph line rising steadily until stability is reached. Along the line there will be short term ups and downs. I’m not sure whether I have reached this stage or not yet as I am having such horrible down periods and very small positive changes. I hope this will change soon.

As another way of treating my own condition I have started classes in Mindfulness Meditation. The class provides a guide and I then practise meditation twice daily for 20-30 minutes. The two meditations I am currently using are Breathing and a Body Scan. I am finding it quite relaxing to meditate but I am only just beginning to explore the possibilities of changing how I react to the world around me and the feelings within me.

One of the main emotions I am hoping to let go of is anger. Anger at myself for being who I am and irritation with the world around me when I have hypomanic episodes. To be able to balance out my highs and lows through meditation would be wonderful. I would still have these episodes (unless my medication works well) but by using Mindfulness Meditation I hope to be able to give them less of my attention and to focus on them to a lesser degree, so that they are not the major driving force of my behaviour that they are now.

Today I told my stand-in pdoc that I had stopped taking Solian and that my restless legs, while still occurring, had lessened in frequency and strength. He agreed with my decision to stop taking Solian as it has the known side-effect of restless legs or akathisia. He also suggested stopping the Benztropine  I was taking for the problem and he gave me a script for Rivitrol instead. I’m just hoping this doesn’t make me sleepy the next day as I have been so tired lately and I’d like that to change.

Other than the discussion about meds, my stand-in pdoc did not go into any of the issues that have been adding to my depression this week. It has been a bad week but he puts it down to my restlessness. I’ll be glad when July comes and my regular pdoc is back because I really need to talk through some stuff. Added to everything else, I was told today that my regular pdoc is cutting another morning from his schedule, meaning he’ll only be working two and a half days a week. I think he is easing himself into retirement and this makes me very anxious. I have never been able to trust anyone in the way I trust him and the thought of having to see someone new in the future is something that is so hard for me to face.

Once again I’m at the computer at 2am. My restless legs are driving me crazeeeee! It is impossible for me to lie in bed because they are worse then. I wish the Benztrop would damn well work! I need sleep, I need a sleep routine. Sleep hygiene  is paramount to anyone with bipolar and I know my meds won’t be as effective when I’m over-tired. Bad sleeping patterns lead me to greater depression. Lying in bed twitching increases my anxiety level.

Well, it looks like Pristiq is going to work for because at least I have stopped crying. That’s a good start. I am getting the usual side-effects of dry mouth, headache and nausea but hopefully they will go away.

My psychiatrist lowered my dose of Solian this morning to try to ease my problem with restless legs and body twitches. The Benztrop hasn’t been working to prevent this (although I may be worse without it, who knows!)

I’m sure I can hear my husband releasing a sigh of relief at the possibility of Pristiq actually working. Not only have I been crying at the drop of a hat but also, I admit, I haven’t been the easiest person to deal with. My pdoc lent me a video for him to watch in which people speak about their experiences with bipolar. He’s watched it twice and, hopefully, he will understand me a bit better now. Having bipolar doesn’t just affect me, but it affects people around me too.

My pdoc agreed it is the Solian causing my restless legs and body agitation at night. He has prescribed benztropine (a med usually used for Parkinsons). So far, so good. No restless legs last night. Yay!

The bad news is that he definitely wants me to have ECT soon. I can’t have it in June because of lymphoedema treatment, but will probably have to have it after that :( This will mean cancelling a couple of important appointments to do with some work I do. I’m not very happy but will have to take his advice.

He lent me a video on Bipolar and peoples’ experiences for my husband to watch. He wants him to understand more about what it is like for me. He also suggested speaking to D but I’m not sure that is the best way to go. Will have to see what happens but at least the video was a good idea.

It is 2am and I can’t sleep even though I’m tired. I went to bed and started feeling hot and sweaty. Not only are my legs restless but so are my arms, and the rest of my body is agitated. It is driving me crazier than I am already!! I have Googled and have found a number of references to Solian increasing restless legs and agitation so I suspect that is what is causing it. I wish it would ease so I could sleep. I’ve always had restless legs from time to time but nothing on this scale. Will have to talk to my psychiatrist tomorrow because I can’t have this happening every night. I am too tired.

Follow

Get every new post delivered to your Inbox.

Join 47 other followers